Klonopin & Prozac-are they ok together?

Discussion in 'Fibromyalgia Main Forum' started by LadyMT, Jul 17, 2003.

  1. LadyMT

    LadyMT New Member

    Does anyone know if Klonopin and Prozac are ok to take together? I recently had a nurse tell me she wonders if maybe that is why I have been feeling worse lately. I take the Prozac in the morning and Klonopin at night. Any input?

    Debbie
    [This Message was Edited on 07/17/2003]
  2. suz41

    suz41 New Member

    Debbie;

    You mentioned feeling worse after taking prozac and Klonopin together. I don't know the dose your at however, Klonopinhn is a benzodiazepam with avery long half life (54Hours) and Prozac is one of the original SSRI anitdepressants also with a very long half life in long term use 4-6 days according to my meds book. Both of these meds are metabolized by the liver. Therefore you may be having some difficulties. You should talk to your doctor about the way you are feeling, particularly if you started on either of these meds recently, it may be to much for your system and perhaps changing meds would be appropriate. keep us posted on how you are doing Sounds like the nurse you spoke with was on correct.
    LOL
    Suz
  3. LadyMT

    LadyMT New Member

    40 mg of prozac in the morning and .5 klonopin at night. I have been on prozac for quite a while and started the klonopin in May. So my body should be accustomed to it by now. It's just been in the last 2-3 weeks that I have felt worse.

    Thanks for your help.

    Debbie
  4. suz41

    suz41 New Member

    Deb:

    If you are only taking .5mg of Klonopin at bed and these symptoms started recently perhaps there is something else going on. .5mg is a very low dose and your body should have adjusted to it by now, however, perhaps you are more sensitive to the prozac due to the added Klonopin. If your still feeling bad have your physician run a liver check and see if your having any difficulties metabolizing the two meds together. If you don't want to go that route, maybe trying another combo of meds would be better, but first make sure something else isn't going on seeing that you have been feeling worse for the past 2-3 weeks. Keep us posted. You also just may be one of those persons who are very sensitive to med interactions check into it.

    Suz
  5. Spoonerpaws

    Spoonerpaws New Member

    I have tried Klonopin several different times and ALWAYS felt worse on it!

    My doctor didn't believe me, until I weaned myself off of it and started feeling a little better.

    Everybody is different, so what might work wonders for one, will make others feel miserable.

    I didn't realize what was happening with the Klonopin until I mentioned to a friend that I was taking it and she does NOT have fibro or CFS. She said she feels so fatigued all day when she takes the Klonopin and her doctor didn't believe her either!!! So between the two of us, we figured it was making us feel awful
  6. LadyMT

    LadyMT New Member

    I know not everyone will agree with this, but... I am going to the Mayo Clinic in Scottsdale, AZ. I just don't feel like I am getting the answers I need where I am. The RN I talked to thought maybe I should look into the combination of drugs before I go. However, not one of my MANY doctors here have said anything about the combination.

    My naturopath is encouraging me to go because she doesn't think that all my symptoms are consistent with fibro. I don't either and that is why I am going. I didn't ask any of my docs here. I just called Mayo and made an appointment. I start there on July 28. I just want answers. Soooo... I am hoping I will get some!

    Wish me luck!

    Debbie
  7. toots2

    toots2 New Member

    Yes. Toots